Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 2:34 PM MDT for Lincoln County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 2:34 PM MDT (20:34 UTC)
- Expired
- Aug 7, 2016, 3:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
County Lincoln County, WY
The radar
The Pocatello radar (KSFX), 161 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WWUS85 KRIW 072034
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
234 PM MDT SUN AUG 7 2016
WYZ023-024-072100-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
234 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SALT RIVER PASS...OR 19 MILES EAST OF MONTPELIER...MOVING
NORTHEAST AT 35 MPH.
HALF TO THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMOOT...SALT RIVER PASS...WYOMING PEAK...MOUNT WAGNER...
MOUNT COFFIN...COTTONWOOD LAKE CAMPGROUND AND SMOOT KOA CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4244 11104 4250 11105 4277 11079 4250 11045
4231 11094 4241 11105
TIME...MOT...LOC 2034Z 230DEG 29KT 4243 11095
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:54 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 7, 1:54 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 154 PM MDT SUN AUG 7 2016 .Short Term...Tonight Through Monday A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys along rivers and lakes... especially in the west...late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in fire weather zones 277 278 279 283 and 289. .Long Term...Monday night Through Sunday Monday night will see clearing as dry air moves in across the west...south and central areas. Tuesday will be dry...windy and warmer continuing through Wednesday. showers and thunderstorms will move up from the south late Wednesday afternoon and evening continuing through Thursday and Thursday evening. A high pressure ridge will build up from the great basin into the northern Rockies Friday through Sunday with dry and warmer conditions expected. && .Aviation.../00Z Issuance/ Scattered showers and thunderstorms will prevail over the west through this evening...more numerous in the mountains. East of the divide...storms will be more widely scattered except near the foothill locations. Some storms will be quite strong with hail..heavy rain...frequent lightning and brief heavy rain...especially along and west of the divide through this evening. A few showers or isolated thunderstorms will linger during the overnight hours.Monday will be drier with just isolated showers and thunderstorms. && .Fire Weather... ...a fire weather watch is in effect from monday afternoon through Monday evening for zones 277 278 279 283 and 289... A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in zones 277 278 279 283 and 289. Dry and windy conditions are expected Tuesday with warmer temperatures. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277>279-283-289. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SUN AUG 7 2016 WYZ001>020-022>030-081100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 248 AM MDT SUN AUG 7 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 2:06 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT SUN AUG 7 2016
WYZ012-013-023-024-072030-
SALT RIVER AND WYOMING RANGES-TETON AND GROS VENTRE MOUNTAINS-STAR
VALLEY-JACKSON HOLE-
206 PM MDT SUN AUG 7 2016
...SPECIAL WEATHER STATEMENT...
AT 205 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STEWART PEAK...OR 8 MILES NORTH OF THAYNE...MOVING NORTHEAST AT
35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALPINE...THAYNE...SOUTHERN PALISADES RESERVOIR...STAR VALLEY RANCH...
ETNA...AND FREEDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4319 11105 4342 11088 4309 11050 4291 11099
4296 11105
TIME...MOT...LOC 2005Z 227DEG 32KT 4304 11099
13Special weather statement, Aug 7, 2:10 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT SUN AUG 7 2016
WYZ001-012-013-072045-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-YELLOWSTONE NATIONAL
PARK-
210 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL
245 PM MDT...
AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MOUNT MORAN...OR 9 MILES NORTHEAST OF ALTA...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH ENTRANCE...MORAN BAY...COLTER BAY VILLAGE...LEIGH LAKE...
MOUNT MORAN...JACKSON LAKE LODGE...GRAND TARGHEE RESORT...
LEEKS LODGE...SIGNAL MOUNTAIN LODGE...TETON CAMPGROUND...
SIGNAL MOUNTAIN CAMPGROUND...
LIZARD CREEK CAMPGROUND AND FLAGG RANCH VILLAGE.
LAT...LON 4426 11079 4389 11038 4374 11091 4385 11105
4391 11105
TIME...MOT...LOC 2010Z 227DEG 32KT 4386 11092
13Special weather statement, Aug 7, 2:14 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT SUN AUG 7 2016
WYZ019-026-028-072045-
UPPER GREEN RIVER BASIN-ROCK SPRINGS AND GREEN RIVER-GREEN MOUNTAINS
AND RATTLESNAKE RANGE-
214 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER COUNTY
UNTIL 245 PM MDT...
AT 213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FOURTEEN MILE REST AREA...OR 16 MILES SOUTH OF
FARSON... MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOARS TUSK AND KILLPECKER DUNE FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4189 10949 4224 10919 4197 10880 4193 10889
4192 10895 4188 10902 4187 10907 4188 10914
4181 10918 4175 10933
TIME...MOT...LOC 2013Z 227DEG 31KT 4188 10934
13Special weather statement, Aug 7, 2:24 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT SUN AUG 7 2016
WYZ024-027-072100-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
224 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
300 PM MDT...
AT 224 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEMMERER...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEMMERER AND DIAMONDVILLE..
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4223 11048 4205 11026 4197 11023 4191 11008
4190 11006 4170 11059 4183 11075
TIME...MOT...LOC 2024Z 227DEG 33KT 4182 11060
13Special weather statement, Aug 7, 2:27 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MDT SUN AUG 7 2016 WYZ003-004-072100- CODY FOOTHILLS-NORTH BIG HORN BASIN- 227 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL 300 PM MDT... AT 226 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RALSTON...OR 9 MILES NORTHEAST OF CODY...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POWELL...RALSTON AND GARLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4451 10894 4464 10913 4495 10892 4471 10850 TIME...MOT...LOC 2026Z 223DEG 20KT 4464 10897 13
Special weather statement, Aug 7, 2:34 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
234 PM MDT SUN AUG 7 2016
WYZ023-024-072100-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
234 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SALT RIVER PASS...OR 19 MILES EAST OF MONTPELIER...MOVING
NORTHEAST AT 35 MPH.
HALF TO THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMOOT...SALT RIVER PASS...WYOMING PEAK...MOUNT WAGNER...
MOUNT COFFIN...COTTONWOOD LAKE CAMPGROUND AND SMOOT KOA CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4244 11104 4250 11105 4277 11079 4250 11045
4231 11094 4241 11105
TIME...MOT...LOC 2034Z 230DEG 29KT 4243 11095
13The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Aug 6, 10:58 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 22 hr |
| Aug 7, 10:28 AM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 10:52 AM MDT | Special Weather Statement | RIW | Teton | 23 min |
| Aug 7, 10:57 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 48 min |
| Aug 7, 11:39 AM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 7, 11:43 AM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Aug 7, 12:01 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 44 min |
| Aug 7, 12:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 7, 12:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 12:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 7, 12:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 12:58 PM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 1:19 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Teton | 41 min |
| Aug 7, 1:33 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | RIW | Park | 26 min |
| Aug 7, 2:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 7, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 2:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 7, 2:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 7, 2:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 2:57 PM MDT | Special Weather Statement | RIW | Lincoln | 33 min |
| Aug 7, 3:06 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
| Aug 7, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 7, 3:10 PM MDT | Special Weather Statement | RIW | Uinta | 35 min |
| Aug 7, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | RIW | Lincoln | 24 min |
| Aug 7, 3:38 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:02 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Aug 7, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 22 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:13 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 7, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Aug 7, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 30 min |
| Aug 7, 4:39 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 4:48 PM MDT | Special Weather Statement | RIW | Sublette | 42 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Aug 7, 5:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.